MAUDE Adverse Event Report: BIO-MED DEVICES BIO-MED DEVICES; AIR / OXYGEN BLENDER

BIO-MED DEVICES BIO-MED DEVICES; AIR / OXYGEN BLENDER
Model Number 2001
Medical Device Problem Code Gas Output Problem (1266)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 12/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This blender was manufactured and sold in 2004; it has never been returned to the manufacturer for any of the recommended factory maintenance in the 20 years since.We conclude that improper field service was at fault for leaving the device in a non-conforming state.The user facility reported the malfunction to the fda (not to the manufacturer), and the fda later re-routed the medwatch form to us.We requested from the user facility that the device be sent back to us for repair and analysis, but the user facility did not do so.
 
Event or Problem Description
The air / oxygen blender was apparently only supplying 21% o2, per accompanying oxygen analyzer, despite higher knob setting.No patient injury.

Brand Name
BIO-MED DEVICES
Common Device Name
AIR / OXYGEN BLENDER
Manufacturer (Section D)
BIO-MED DEVICES
61 soundview rd
guilford CT 06437
Manufacturer (Section G)
BIO-MED DEVICES
61 soundview rd
guilford CT 06437
Manufacturer Contact
ken close
61 soundview rd
guilford, CT 06437
2034580202
MDR Report Key19584552
Report Number1218704-2024-00001
Device Sequence Number11645222
Product Code BZR
UDI-Device Identifier00813841020034
UDI-Public00813841020034
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K925982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number2001
Device Catalogue Number2001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Initial Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/29/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown